Advertisement

Residually FCP extensions of commutative rings

  • Nabil Zeidi
Article
  • 23 Downloads

Abstract

A ring extension \(R\subseteq S\) is said to be residually FCP if, for all \(Q\in \mathrm {Spec}(S)\), each chain of rings between \(R/(Q\cap R)\) and S / Q is finite. The aim of this note is to establish several necessary and sufficient conditions for such extensions. We also study them, with emphasis on base rings R of Krull dimension 0. In particular we show that if \(R\subseteq S\) is residually FCP and \(\dim (R)=0\), then S is integral over R. This generalizes a result due to Anderson and Dobbs (Math. Rep. (Bucur.) 3(53):95–103, 2001).

Keywords

Intermediate ring Minimal ring extension Maximal chain FCP and FIP Finite fibers INC 

Mathematics Subject Classification

13B02 13A15 13B21 13E05 

Notes

Acknowledgements

The author thanks the referee for his several helpful remarks concerning the final form of this paper.

References

  1. 1.
    Anderson, D.D., Dobbs, D.E., Mullins, B.: The primitive element theorem for commutative algebras. Houst. J. Math. 25, 603–623 (1999)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Anderson, D.D., Dobbs, D.E.: Residually FIP extensions of commutative rings. Math. Rep. (Bucur.) 3(53), 95–103 (2001)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Ayache, A., Dobbs, D.E.: Finite maximal chains of commutative rings. J. Algebr. Appl. 14(1), 1450075 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Ayache, A., Jaballah, A.: Residually algebraic pairs of rings. Math. Z. 225, 49–65 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bourbaki, N.: Commutative Algebra. Addison-Wesley, Reading (1972)zbMATHGoogle Scholar
  6. 6.
    Dobbs, D.E.: On INC-extensions and polynomials with unit content. Can. J. Math. 33, 37–42 (1980)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Dobbs, D.E., Mullins, B., Picavet, G., Picavet-L’Hermitte, M.: On the FIP property for extensions of commutative rings. Comm. Algebr. 33, 3091–3119 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Dobbs, D.E., Mullins, B., Picavet, G., Picavet-L’Hermitte, M.: On the maximal cardinality of chains of intermediate rings. Int. Electron. J. Algebr. 5, 121–134 (2009)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Dobbs, D.E., Picavet, G., Picavet-L’Hermitte, M.: Characterizing the ring extensions that satisfy FIP or FCP. J. Algebr. 371, 391–429 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Dobbs, D.E., Picavet, G., Picavet-L’Hermitte, M.: Transfer results for the FIP and FCP properties of ring extensions. J. Algebr. 43, 1279–1316 (2015)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Gilmer, G.: Some finiteness conditions on the set of overrings of an integral domain. Proc. Am. Math. Soc. 131, 2337–2346 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Picavet, G., Picavet-L’Hermitte, M.: FIP and FCP products of ring morphisms. Palest. J. Math. 5(Spec1), 63–80 (2016)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Jaballah, A.: Finiteness of the set of intermediary rings in normal pairs. Saitama Math. J. 17, 59–61 (1999)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Jaballah, A.: Ring extensions with some finiteness conditions on the set of intermediate rings. Czechoslov. Math. J. 60(135), 117–124 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Kaplansky, I.: Commutative Rings, Rev. edn. University of Chicago Press, Chicago (1974)zbMATHGoogle Scholar
  16. 16.
    Papick, I.J.: Topologically defined classes of going-down rings. Trans. Am. Math. Soc. 219, 1–37 (1976)CrossRefzbMATHGoogle Scholar

Copyright information

© Università degli Studi di Napoli "Federico II" 2018

Authors and Affiliations

  1. 1.Faculty of Sciences, Department of MathematicsSfax UniversitySfaxTunisia

Personalised recommendations